Hail, Lincoln
- When
- June 22, 2:22 AM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.770
An isolated thunderstorm briefly intensified to produce large hail over central Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm briefly intensified to produce large hail over central Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 21, 9:54 PM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1054 PM CDT MON JUN 21 2010 .UPDATE... FORECAST PACKAGE UPDATED FOR TONIGHT AS INITIAL WAVE OF THUNDERSTORM DEVELOPMENT MOVING EAST WITH SECOND DISTURBANCE LIFTING ACROSS NE COLORADO TO BRING ANOTHER ROUND OVERNIGHT. SEVERE THUNDERSTORM WATCH 376 IN EFFECT UNTIL 5 AM CDT. FORECAST TREND IS TOWARD THE RUC SOLUTION WITH STORMS TO REDEVELOP OVERNIGHT. RIVERS ACROSS THE FORECAST AREA CONTINUE TO RUN HIGH WILL NO SHORT TERM CHANGE ANTICIPATED. && .PREV DISCUSSION... /ISSUED 319 PM CDT MON JUN 21 2010/ DISCUSSION... WE ARE WATCHING SCNTL NEB...NERN COLO AND SWRN SD AS POTENTIAL AREAS FOR STORM DEVELOPMENT. LAPS DATA SUGGESTS THE FCST AREA IS AN ISLAND OF STABILITY THIS AFTERNOON WITH LIS OF MINUS 2 AND AREAS SURROUNDING GENERALLY MINUS 6 OR LOW. A WEAK BUT STABLE SLOWLY ERODING HIGH PRESSURE SYSTEM HAS BUILT IN IN THE WAKE OF LAST NIGHTS MCS. FOR TONIGHT WATER VAPOR SUGGESTS ANOTHER DISTURBANCE CURRENTLY ACROSS SWRN COLO WILL MOVE NORTHEAST THROUGH NEBRASKA. ANY THUNDERSTORMS WHICH DEVELOP ACROSS NERN COLO AND NWRN KS COULD GET ENTANGLED IN THE DISTURBANCE AND SWEPT NORTHEAST THROUGH THE FCST AREA OVERNIGHT. THROUGH MIDNIGHT CONDITIONS LOOK FAIRLY STABLE. THE 2/3-1/3 NAM/GFS BLEND SUGGESTED STORMS MOST LIKELY AFTER MIDNIGHT. VSBY SATELLITE AND LAPS SUGGEST NO OBVIOUS FOCUS FOR DIURNAL CONVECTION THIS EVENING ACROSS THE FCST AREA. ANOTHER DISTURBANCE WILL CARVE THROUGH THE FCST AREA TUESDAY EVENING. THE NAM IS MORE ROBUST THAN THE GFS WITH ITS CONVECTIVE BULLSEYES OF RAINFALL. THE ALL IMPORTANT SFC FRONT TO FOCUS INSTABILITY IS EXPECTED TO BE SOMEWHERE ACROSS KS AND IT COULD BE MIDNIGHT BEFORE STORMS DEVELOP ACROSS WRN AND NORTH CENTRAL NEBRASKA DEPENDING ON THE LOCATION OF THIS FEATURE. TUESDAY NIGHT IS THE LAST NIGHT OF ORGANIZED STORM ACTIVITY. BROAD RIDGING IS EXPECTED TO DEVELOP FROM THE SERN U.S. WEST THROUGH NEW MEXICO WEDNESDAY AND THURSDAY. THE FCST IS DRY WEDNESDAY AFTN AND NIGHT AS DRY HIGH PRESSURE HAS BUILT IN AND THE SFC FRONT SHOULD BE ACROSS SRN KS OR EVEN FURTHER SOUTH. RETURN FLOW AT THE SFC AND A HINT OF NORTHWEST FLOW ALOFT COULD SET THE STAGE FOR ISOLATED STORMS ACROSS NWRN NEB LATE THURSDAY. MLCAPE WILL BE ON THE RISE AND SHEAR WILL BE SUFFICIENT FOR SUPER CELL DEVELOPMENT. EXTENDED FCST... THE WARM FRONT IS EXPECTED TO LIFT NORTH THROUGH THE CNTL PLAINS THE 250MB JET RETREATS NORTH. A LONG WAVE TROF WILL BE OPERATING ACROSS THE WRN U.S. TO EJECT ENERGY NORTHEAST INTO THE NRN PLAINS. THE FRONT IS EXPECTED TO MEANDER NORTH AND SOUTH THRU THE CNTL PLAINS AND DEW POINTS SHOULD REMAIN IN THE 60S WITH SOUNDING WATER OVER 1.00 INCH. HPC SUGGESTED ISOLATED TO SCATTERED POPS. THESE WERE LOWERED TO DRY/ISOLATED POPS AT NIGHT AS WEAK FOCUS FOR STORM DEVELOPMENT IS EXPECTED. A GRADUAL WARMING TREND IS EXPECTED WITH TEMPS RISING INTO UPPER 80S AND LOWER 90S. WINDS ALOFT SHOULD CONTINUE TO GRADUALLY WEAKEN AS THE JET STREAM CONTINUES TO RETREAT NORTH SUGGESTING THE POTENTIAL FOR SEVERE WEATHER WILL BE VERY LOW AND THAT THE ATMOSPHERE WILL BEGIN TO TAKE ON SOME QUASI BAROTROPIC CHARACTERISTICS SUCH AS...WARM...MUGGY...HUMID AND LIGHT WINDS. AVIATION... EARLY MORNING FOG HAS ERODED LEAVING PATCHY AREAS OF MVFR CEILINGS ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA. EXPECT THE CLOUDS TO CONTINUE TO DECREASE BY 21Z TODAY...LEAVING BEHIND VFR CONDITIONS FOR THE REGION. SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THROUGH THE OVERNIGHT AS LITTLE CHANGE HAS TAKEN PLACE IN THE OVERALL SYNOPTIC PATTERN. A FRONTAL BOUNDARY REMAINS SOUTH OF THE REGION...NEAR THE KANSAS AND NEBRASKA BORDER...THIS BOUNDARY SHOULD ONCE AGAIN SERVE AS A FOCAL POINT FOR STORM DEVELOPMENT. FURTHER WEST...STORMS WILL INITIATE AND MOVE OFF THE HIGHER TERRAIN TOWARD CENTRAL NEBRASKA...EVENTUALLY THE STORMS WILL CONGEAL INTO ONE OR MORE CONVECTIVE COMPLEX. THE TIMING SHOULD BE SIMILAR TO LAST NIGHT...SO EXPECT A LATE SHOW... AFTER 06Z FOR BOTH THE VTN AND LBF TERMINALS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL COULD BE EXPECTED FROM ANY STORM THAT DEVELOPS...BUT AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY EARLY IN THE EVENT AND ALONG ANY RESIDENT BOUNDARY. AS IN THE CASE OF TODAY...CLEARING SKIES SHOULD FOLLOW THE OVERNIGHT CONVECTION. GIVEN THE VERY MOIST BOUNDARY LAYER IN PLACE...FOG AND/OR STRATUS IS POSSIBLE ONCE AGAIN TOMORROW MORNING...ESPECIALLY FOR THE VTN TERMINAL. FOR NOW...WILL ONLY MENTION LOWERING OF CEILINGS TO MVFR TOMORROW MORNING FOR VTN...BUT MAY NEED TO UPDATE AS IFR OR LOW COULD BRIEFLY SETTLE OVER THE TERMINAL TOMORROW MORNING. HYDROLOGY... RIVER CONCERNS DUE TO CONTINUED RELEASES FROM UPSTREAM RESERVOIRS ALONG THE NORTH AND SOUTH PLATTE RIVER BASINS ARE BY NOW WELL KNOWN. MANY UPSTREAM RESERVOIRS IN WYOMING AND COLORADO ARE NEAR OR ABOVE CAPACITY AND UNCONTROLLED RELEASE FROM SEVERAL OF THESE RESERVOIRS APPEARS LIKELY...THUS ADDING TO THE FLOOD POTENTIAL. FOR NOW...FLOOD WARNINGS CONTINUE FOR THE NORTH PLATTE RIVER AT LISCO AND LEWELLEN AND ON THE SOUTH PLATTE RIVER...A FLOOD WARNING HAS BEEN ISSUED FOR IN AND NEAR THE TOWN OF BRADY. ALL INTERESTS ALONG THE NORTH AND SOUTH PLATTE RIVER BASINS SHOULD MONITOR THIS SITUATION CLOSELY. A SUMMER HYDROLOGIC OUTLOOK HAS BEEN ISSUED. A FLOOD WARNING WAS ISSUED FOR THE STINKING WATER CREEK NEAR PALISADE DUE TO HEAVY RAINFALL FROM THE STORMS LAST NIGHT. STINKING WATER CREEK HAS RISEN TO NEAR FLOOD STAGE TODAY...BUT WILL QUICKLY RESPOND BACK TO NEAR NORMAL VALUES BY LATE TOMORROW AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT /4 AM MDT/ TUESDAY FOR NEZ038-057>059-069>071. && SHORT TERM/EXTENDED...MASEK AVIATION...KECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1050 PM CDT MON JUN 21 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-230400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1050 PM CDT MON JUN 21 2010 /950 PM MDT MON JUN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR THUNDERSTORMS OVERNIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A SLOWLY ADVANCING FRONTAL BOUNDARY WILL MOVE NORTH OUT OF KANSAS AND ONCE AGAIN SERVE AS A FOCAL POINT FOR SEVERE STORM DEVELOPMENT. THE GREATEST RISK FROM ANY SEVERE STORM WILL BE VERY LARGE HAIL...STRONG WINDS AND TORRENTIAL RAINFALL. HOWEVER...A TORNADO IS POSSIBLE...ESPECIALLY NEAR ANY RESIDENT BOUNDARY. A SECOND AREA OF STORMS WILL DEVELOP OFF THE HIGH PLAINS AND MOVE EAST OVERNIGHT. EVENTUALLY...THE STORMS WILL CONGEAL INTO A COMPLEX. STRONG WINDS...LARGE HAIL AND POTENTIALLY FLOODING RAINFALL IS POSSIBLE ONCE AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY AFTERNOON AND EVENING AS THE FRONTAL BOUNDARY CONTINUES TO LINGER ACROSS THE CENTRAL PLAINS. HEAVY RAINFALL WILL REMAIN A POSSIBILITY WHICH MAY LEAD TO MORE FLOODING. THE RISK FOR STORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT...ESPECIALLY ACROSS SOUTHWEST NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 93 km away, was scanning. The volume nearest the first event began at 08:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239992, 239993.